| Model Number |
BG8785U |
| Medical Device Problem Code |
Deflation Problem (1149)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
11/15/2022
Type of Reportable Event
Malfunction
Event or Problem Description
The healthcare professional reported that during the preparation of an 85cm emboguard 87 balloon guide catheter (bg8785u / 0000169220), after the initial inflation of the balloon catheter, it took an abnormal amount of time for the balloon catheter to deflate under normal aspiration; the balloon catheter required light compression to ¿encourage¿ the balloon catheter to deflate.A second inflation and deflation was performed and the same issue was observed.The emboguard balloon catheter was deemed unsafe to use due to the prolonged deflation times outside of the normal deflation times.It was reported that a second emboguard balloon catheter was prepared in the same methods.While deflation times were slower than normal, the deflation times were acceptable with the second emboguard.A 50:50 mixture of heparinized saline and visipaque 320 was used compared to ominipaque 300.There was no report of any patient injury or adverse event.The procedure was completed using another 85cm emboguard 87 balloon guide catheter (bg8785u).On 22-nov-2022, additional information was received.The information indicated that the second emboguard balloon catheter used to complete the procedure was from the same lot number, 0000169220.
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, and ethnicity were not provided.The initial reporter phone is not available / reported.The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.A review of the manufacturing documentation associated with this lot (0000169220) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no non-conformances related to device manufacture or inspection.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report the investigational finding of the returned device.[conclusion]: the healthcare professional reported that during the preparation of an 85cm emboguard 87 balloon guide catheter (bg8785u / 0000169220), after the initial inflation of the balloon catheter, it took an abnormal amount of time for the balloon catheter to deflate under normal aspiration; the balloon catheter required light compression to ¿encourage¿ the balloon catheter to deflate.A second inflation and deflation was performed and the same issue was observed.The emboguard balloon catheter was deemed unsafe to use due to the prolonged deflation times outside of the normal deflation times.It was reported that a second emboguard balloon catheter was prepared in the same methods.While deflation times were slower than normal, the deflation times were acceptable with the second emboguard.A 50:50 mixture of heparinized saline and visipaque 320 was used compared to ominipaque 300.There was no report of any patient injury or adverse event.The procedure was completed using another 85cm emboguard 87 balloon guide catheter (bg8785u).The complaint device was returned for evaluation and analysis.The investigation finding is documented below.Investigation summary: no damage was noted upon examination of the returned emboguard device.The visual inspection also indicates that the returned emboguard device was correctly assembled and manufactured, with all adhesive bonds and joints complete and undamaged.The returned emboguard device was successfully inflated and deflated using a water/dye solution while positioned in an anatomical model.A minimum inner diameter (id) check of the emboguard device confirmed that there was no restriction in the bgc main lumen.The complaint report detailed that during device preparation the balloon was abnormally slow to deflate and required slight compression to fully deflate the balloon.A 50:50 mixture of saline and visipaque 320 was used.Balloon inflation/deflation was completed successfully on the returned complaint unit using the recommended 50:50 mix of optiray 300 contrast/saline.The balloon deflated fully within the device deflation time specification; thus the complaint event was not confirmed.A review of the manufacturing documentation associated with this lot (0000169220) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no non-conformances related to device manufacture or inspection.Investigation conclusion: the returned emboguard device shows no sign of visible damage or deformation as a result of the complaint event.The returned emboguard device passed a minimum id check using a ball gauge.The returned emboguard device was successfully inflated and deflated with water/dye solution in a straight configuration and in an anatomical model.It was reported that during device preparation slow balloon deflation was observed when using a 50:50 mixture of saline and visipaque 320.Attempted recreation demonstrated that the balloon deflates fully when using optiray 300 contrast/saline (50:50) solution, and within device specifications for deflation time, and therefore the complaint event was not confirmed.The ifu states that limited testing has been performed with solutions such as contrast media and saline and that inflation of the emboguard bgc with solutions other than the types that have been tested for compatibility (optiray 300) is not recommended.Visipaque 320 has a greater viscosity than the recommended optiray 300, meaning there is a greater resistance to flow when using vispaque 320 over optiray 300.The use of visipaque may have impacted the deflation time of the emboguard balloon.There is no indication that this complaint was as a result of a defect or malfunction of the emboguard device.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report that the product was received in the product analysis lab 23-nov-2022.The returned product is pending evaluation.A supplemental 3500a report will be submitted once the product investigation has been completed.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.